MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM; REAMER
Model Number 357.403
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes, reports an event in (b)(6) as follows: it was reported that on an unknown date, the stepped drill bit in question doesn't fit in the motor since the proximal part is worn out.There is no consequence to the patient.This complaint involves one (1) device.This report is for one (1) 6.0mm/10.0mm stepped drill bit cannulated/large qc/435mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part # 357.403.Synthes lot # us91162.Supplier lot # us91162.Release to warehouse date: 03 jun 2008.Supplier: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the 6.0 mm/ 10.0 mm step drill bit cannulated, large qc, tfn (part # 357.403, lot # us91162, mfg # 03- jun-2008) was received at us customer quality (cq) with no visual defects.There was no sign of a proximal bend.Functional test: a functional test was performed, and the drill stop attached to the proximal end of the step drill bit was unable to be disassembled.The complaint was able to be replicated, therefore the complaint is confirmed.The cutting portion of the reamer is dull to the touch and worn.The complaint of the reamer not being able to fit in the motor could not be confirmed since the motor was not returned.Dimensional inspection: dimensional analysis was completed, the outer diameter of the shaft is within specification of drawing.Document/specification review: the following drawing(s) was reviewed; - 6.0 mm/ 10.0 mm step drill bit cannulated, large qc, tfn conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).

Brand Name
6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9356810
Report Number2939274-2019-62335
Device Sequence Number2402809
Product Code HTO
UDI-Device Identifier10886982196262
UDI-Public(01)10886982196262
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.403
Device Catalogue Number357.403
Device Lot NumberUS91162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer01/13/2020
02/27/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/24/2020
03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1